Illinois, 2004

Flash Flood in Illinois, March 26, 2004

March 26, 2004 · NWS LSX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 26, 4:30 AM CST, 8 hours 15 minutes earlier.

Area forecast discussion, Mar 26, 4:30 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
430 AM CST FRI MAR 26 2004

.DISCUSSION...
PCPN TRENDS WL BE THE MAIN FCST PROBLEM THIS FCST CYCLE.  AMPLE MSTR
WL RMN IN PLACE THRUOT THE NXT FEW DAYS/NGTS...SO MAIN CONCERN FOR
TIMING OF PCPN WL BE PICKING OUT DYNAMICS RQRD TO PRODUCE THE
NECESSARY LFT.

PCPN ACR THE REGION ERY TDAY HAS BEEN ON THE INCR SINCE 06Z...IN
RESPONSE TO THE APRCH OF THE FIRST SHTWV.   IN THE NR TERM...MDLS
SEEM TO BE IN FAIRLY AGREEMENT THAT THE SHTWV ENERGY WL SHEAR E ACR
LWR GTLKS TDA...EVENTUALLY TAKING THIS MRNGS PCPN PTRN AND LAYING IT
OUT IN AN E-W CORRIDOR RUFLY CNTRD ON I-70 DURG THE AFTN.
VEERING OF THE 85H FLOW SHUD RESULT IN REFOCUSING OF THE MSTR
CNVGC/UVV OVR THIS REGION DURG AFTN....MUCH AS DEPICTED BY BOTH THE
GFS AND ETA.

GIVEN THE MOIST AND SMWHAT UNSTBL AMS THAT IS OVR AREA NOT SURE THAT
ANY PD WL BE TOTALLY RAIN-FREE.  THE BEST CHC FOR A LULL IN THE PCPN
SHUD BE TNGT AS SHTWV RDG WORKS ACR AREA...BUT PASSAGE OF RDG AND
INCRG WRM ADV WL RETURN HIER POPS TO NW SECTIONS OF THE FA ON SAT.
WL GO WITH A BLEND OF MAV/MOS POPS FOR THESE PDS.  ABV THINKING IS
SUPPORTED BY GENL MDL TRENDS...ALTHO IT CERTAINLY APRS GFS IS HAVING
CNVTV FEEDBACK PROBLEMS BY 12Z/27 SO IT IS PROB A BIT TOO HVY ON THE
PCPN ON SAT.

VRY WRM AMS FOR LT MARCH WL KP TEMPS VRY SPRING-LIKE...IN SPITE OF
THE CLDS.  MIX OF MET/FWC TEMPS LKS BGNG THE DAY VRY WRM SO 70 SHUD
NOT BE TOO HARD TO REACH IN MOST AREAS.   MOS MINS MAY BE A BIT COOL
TNGT...AND SPCLY SAT NGT WITH CLDS AND STOUT S WND.

APRCH OF UPR TROF ON SAT NGT AND SUN SHUD BRING HI POPS TO ENTR FA
AS WDSPRD SHRA/TSRA SWEEP ACR CNTRL U.S.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.

TRUETT
Hazardous weather outlook, Mar 26, 6:50 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
650 AM CST FRI MAR 26 2004

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-051-271300-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY-
650 AM CST FRI MAR 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS
MORNING.  WHILE THESE STORMS ARE NOT EXPECTED TO PRODUCE LARGE HAIL
AND DAMAGING WINDS...THEY WILL BE PRODUCING VERY HEAVY RAIN.

THE STORMS WILL DECREASE IN COVERAGE THIS AFTERNOON...BUT A CHANCE
OF THUNDERSTORMS WILL PERSIST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WARM AND UNSTABLE AIR WILL CONTINUE THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION SATURDAY...SATURDAY NIGHT...AND
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.  HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINS OR STANDING
WATER IN THEIR AREAS.

ILZ058>060-064-065-069-070-074-098>102-MOZ049-052-059>065-271300-
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-OSAGE-ST CHARLES-ST CLAIR IL-
ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL-
650 AM CST FRI MAR 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
TODAY.  WHILE THESE STORMS ARE NOT EXPECTED TO PRODUCE
LARGE HAIL AND DAMAGING WINDS...A FEW OF THE STORMS THIS MORNING
WILL PRODUCE BRIEF HEAVY DOWNPOURS.

A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WARM AND UNSTABLE AIR WILL CONTINUE THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION SATURDAY...SATURDAY NIGHT...AND
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.  HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINS OR STANDING
WATER IN THEIR AREAS.

ILZ079-MOZ072>075-084-085-099-271300-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-
650 AM CST FRI MAR 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI
AND A SMALL PART OF SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA
TODAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE.  A CHANCE OF
THUNDERSTORMS WILL PERSIST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WARM AND UNSTABLE AIR WILL CONTINUE THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION SATURDAY...SATURDAY NIGHT...AND
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

TRUETT

The radar

The Evansville,IN radar (KVWX), 113 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Marion

When
March 26, 12:45 PM CST to 4:00 PM CST
Where
Marion County, Salem
Reported by
LAW ENFORCEMENT
Coordinates
38.650, -88.919 (the zone’s center; the record gives no point)

Heavy rain caused some flash flooding around Salem. The Marion County Sheriff reported several roads in and near Salem flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386776.